Discussions By Condition: Diabetes

chronic low blood sugars

Posted In: Diabetes 4 Replies
  • Posted By: zerobundle
  • November 3, 2006
  • 01:29 PM

My daughter is type 1 since 11 years of age. She is now 25. She is having serious chronic low blood sugars no matter how little insulin, or how much food she takes in. She runs in the 40's too much. One hospital stay and one 911 call in the last 2 months. She is on lantus. She finally got her sugars back to 120, then ate a good meal, no insulin and her sugar dropped back to 40 again within the hour. Lots of night time reactions, takes her insulin in the morning trying to avoid that. She has gone 30 plus hours without insulin and her sugars still run very low. She has drank 12 juice boxes trying to get her sugar up, but no help! Her doctor wants her to do a 12 hour fast before coming into her appointment, but she can't do that! They don't seem to understand the seriousness of her situation. Snacks at bedtime, all the things she needs to do. Any idea what is causing this? She has no other complications other than some synthroid at times but not at this time, does have a physical job, on the move alot. Any suggestions would be very appreciated. Thank you!!!

Reply Flag this Discussion

4 Replies:

  • Have been a type 2 diabetic for 6 yrs now...in the beginning they tried me on Lantus..it almost killed me !! Drs told me that Lantus did not peak..well they were wrong on me..My levels dropped to as low as 26 , mostly during the middle of the night ( quick fix..several tbls of honey, followed by protein about 1/2 hr later) After trying a number of differant insulins, we found that Humilin N works best for me, taken AM and PM with Humalog used as needed thru out the day.GET off the Lantus !! There are other options.judieh
    judieh 3 Replies
    • November 11, 2006
    • 02:21 AM
    • 0
    Flag this Response
  • Lantus, by itself, should not peak. It might have an adverse effect on some people, like any drug, but in the general population it doesn't. Insulin does more for the body than simply lower blood sugar, so it can be beneficial to have a low baseline level around. Anyway, as far as her hypoglycemia ... It's more puzzling that (if I'm reading what you said right) that she got her glucose back to 120, had absolutly no insulin in her system, ate a meal and then became hypoglycemic ... inorder for that to happen she -has- to have some form of insulin in her body. She might either need to lower her lantus dose and other insulin doses, or perhaps even stop the lantus for a bit and see if just humalog can control her sugars. Also make sure she is injecting the right amounts of insulin when she needs them, she may be accidently/purposely injecting too much. (its hard to tell with a limited history so we must consider all things)
    Anonymous 42789 Replies
    • November 11, 2006
    • 03:47 AM
    • 0
    Flag this Response
  • How treats the diabetes? Diabetes type 1 The treatment requires a strict regime that it includes: A special diet , Physical Activity, Glucose Tests in the home several times to the day,Daily insulin Injections. Diabetes type 2 The treatment for the diabetes type 2 usually includes:Control of the diet , Physical Activity,Glucose Tests in the home,Oral Medicine and/or insulin in some casesyOU CAN VISIT THE WEB www.medicinasnaturstas.com
    Anonymous 42789 Replies
    • December 1, 2006
    • 04:29 PM
    • 0
    Flag this Response
  • does she take a lot of exercise, or is a very active person? As this can also cause Hypyoglacima without taking insulin for up to 48 hours after exercise as the glucose is being returned to the muscles.
    Anonymous 42789 Replies
    • January 13, 2007
    • 05:06 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.